MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Pancreatitis (4481)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.Doi.Org/10.1371/journal.Pone.0282899 provided for additional information.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
Olympus received the literature titled "efficacy and safety of novel hemostatic gel in endoscopic sphincterotomy or endoscopic papillectomy: a multicenter, randomized controlled clinical trial." background: endoscopists often experience obstacles with traditional hemostasis using the side-viewing duodenoscope for bleeding after endoscopic sphincterotomy (est) or endoscopic papillectomy (ep).Aims: in this randomized controlled trial, we evaluated the efficacy and safety of a novel hemostatic gel for post-est or post-ep bleeding.Methods: a randomized trial was conducted from november 2020 to december 2021 at two tertiary centers in south korea.Patients who experienced bleeding immediately after est or ep were enrolled in the study, and primary hemostasis was achieved with either the novel hemostatic gel or epinephrine spray.Results: a total of 84 patients were enrolled in this study, and 41 patients were finally analyzed in each group.Hemostatic gel was significantly superior to epinephrine spray for successful primary hemostasis (100% vs.85.4%; p = 0.026).).In terms of delayed bleeding, no significant difference was observed between the hemostatic gel and epinephrine spray (2.4% vs.7.3%; p = 0.329).The mean procedural time was significantly higher for the hemostatic gel than epinephrine spray (3.23 ±1.94 vs.1.76 ±0.99 min; p < 0.001), and no differences were observed in the adverse events.Conclusions: the novel hemostatic gel is expected to achieve satisfactory results with easier hemostasis for immediate bleeding after est or ep.Adverse events suspected to be associated with the procedure were 14.6% in the epinephrine group and 7.3% in the cggel group, with no significant differences.There were three cases of abdominal pain and three cases of pancreatitis in the epinephrine group.Two patients suffering from fever and one case of pancreatitis were observed in the cggel group.All these cases were evaluated as mild to moderate severity aes, and all events improved with conservative management.Type of adverse events/number of patients: abdominal pain (3) fever (2) pancreatitis (4) this report is related to the following patient identifiers: (b)(6) (evis lucera duodenovideoscope / tjf-260v) (b)(6) (disposable electrosurgical snare / sd-210u-25) this medwatch is for (b)(6).
 
Event or Problem Description
An olympus device did not cause or contribute to the adverse events described in the article.Also, it was confirmed that there was no malfunction of an olympus device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18650580
Report Number9614641-2024-00283
Device Sequence Number15501998
Product Code FDI
UDI-Device Identifier04953170298431
UDI-Public04953170298431
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-210U-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(EVIS LUCERA DUODENOVIDEOSCOPE / TJF-260V)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown